Yıl 2012, Cilt 3 , Sayı 3, Sayfalar 83 - 85 2012-07-01

A Serious Side Effect of Antipsychotic Therapy: Neuroleptic Malign Syndrome
Antipsikotik İlaçların Ciddi Bir Yan Etkisi: Nöroleptik Malign Sendrom

Mehmet ERGİN [1] , Başar CANDER [2] , Sadık GİRİŞGİN [3] , Sedat KOÇAK [4] , Tarık ACAR [5] , Mehmet GÜL [6]


Neuroleptic malign syndrome (NMS) is a rare, idiosyncratic, potentially life-threatening complication of treatment with dopamine receptor antagonists. NMS is characterized by fever, severe muscle rigidity and autonomic and mental status changes. Here, we present three NMS cases admitted to our emergency service between January 2010 and April 2011. NMS has the characteristics of acute onset, hyperthermia, profound mental changes, heightened motor activity and autonomic symptoms. Aggressive and timely intervention is crucial due to the potential for fatal outcomes. Immediate withdrawal of the offending agent followed by supportive care is the treatment of choice for most patients. Supportive care includes the infusion of intravenous fluids for hydration and treatment with benzodiazepines to manage irritation
Nöroleptik Malign Sendrom (NMS) dopamin reseptör antagonistleri ile tedavinin nadir, idiosenkratik, potansiyel olarak hayatı tehdit edici bir komplikasyonudur. NMS ateş, ciddi kas rijiditesi ve otonomik ve mental durum değişiklikleri karakterizedir. Bu yazıda Ocak 2010 ve Nisan 2011 tarihleri arasında acil servisimize başvurmuş ve NMS tanısı almış 3 olgu sunulmaktadır. NMS akut başlangıç, hipertermi, belirgin mental değişiklik, artmış motor aktivite ve otonomik semptomlar ile ortaya çıkar. Agresif ve zamanında yapılan girişimler fatal sonuç potansiyeli açısından çok önemlidir. Kullanılan ajanın hemen kesilmesini takiben destekleyici tedavi çoğu olguda tercih edilen tedavi seçeneğidir. Destek tedavi, intravenöz sıvılar ile hidrasyonun sağlanması ve irritasyon için benzodiazepinlerin kullanımını içerir.
  • Strawn JR, Keck PE, Caroff SN. Neuroleptic malignant syndrome. Am J Psychiatry 2007; 164: 870-6. [CrossRef]
  • Cvjetkovic-Bosnjak M, Sodatovic-Stajic B. Side effects of antipschycotic agents- neuroleptic malignant syndrome. Med Pregl 2010; 63: 705-8. [CrossRef]
  • Steele D, Keltner NL, McGuiness TM. Are neuroleptic malignant syndro- me and serotonin syndrome the same syndrome? Perspect Psychiatr Care 2010; 47: 58-62. [CrossRef]
  • Sato Y, Asoh T, Metoki N, Satoh K. Efficiancy of methylprednisolone pul- se therapy on neuroleptic malignant syndrome in Parkinson’s disease. J Neurol Neurosurg Psychiatry 2003; 74: 574-6. [CrossRef]
  • Man SP. An uncommon adverse efect of levodopa withdrawal in a patient taking antipsychotic medication: neuroleptic malignant-like syndrome. Hong Kong Med J 2011; 17: 74-6.
  • Pereira YD, Srivastava A, Cuncoliencar BS, Naik N. Resolution of symptoms in neuroleptic malignant syndrome. Indian J Psychiatry 2010; 52: 264-6. [CrossRef]
  • Levenson J. Neuroleptic malign syndrome. Am J Pscyhiatry 1985; 142: 1137-45.
  • American Psychiatric Association: Diagnostic and Statistical Manual of Mental Disorders, 4th ed, text revision. Washington DC, American Psychiatric Association, 2000, pp. 795-8.
Diğer ID JA58UJ82AM
Bölüm Case Report
Yazarlar

Yazar: Mehmet ERGİN
Kurum: Department of Emergency, Meram Faculty of Medicine, Selçuk University, Konya, Turkey

Yazar: Başar CANDER
Kurum: Department of Emergency, Meram Faculty of Medicine, Selçuk University, Konya, Turkey

Yazar: Sadık GİRİŞGİN
Kurum: Department of Emergency, Meram Faculty of Medicine, Selçuk University, Konya, Turkey

Yazar: Sedat KOÇAK
Kurum: Department of Emergency, Meram Faculty of Medicine, Selçuk University, Konya, Turkey

Yazar: Tarık ACAR
Kurum: Department of Emergency, Meram Faculty of Medicine, Selçuk University, Konya, Turkey

Yazar: Mehmet GÜL
Kurum: Department of Emergency, Meram Faculty of Medicine, Selçuk University, Konya, Turkey

Tarihler

Yayımlanma Tarihi : 1 Temmuz 2012

Bibtex @ { jemcr535359, journal = {Journal of Emergency Medicine Case Reports}, issn = {}, eissn = {2149-9934}, address = {Yukarı Ayrancı Güleryüz Sk. No: 26/19 06550 Çankaya-Ankara, Turkey}, publisher = {Acil Tıp Uzmanları Derneği}, year = {2012}, volume = {3}, pages = {83 - 85}, doi = {}, title = {A Serious Side Effect of Antipsychotic Therapy: Neuroleptic Malign Syndrome}, key = {cite}, author = {ERGİN, Mehmet and CANDER, Başar and GİRİŞGİN, Sadık and KOÇAK, Sedat and ACAR, Tarık and GÜL, Mehmet} }
APA ERGİN, M , CANDER, B , GİRİŞGİN, S , KOÇAK, S , ACAR, T , GÜL, M . (2012). A Serious Side Effect of Antipsychotic Therapy: Neuroleptic Malign Syndrome. Journal of Emergency Medicine Case Reports , 3 (3) , 83-85 . Retrieved from https://dergipark.org.tr/tr/pub/jemcr/issue/43654/535359
MLA ERGİN, M , CANDER, B , GİRİŞGİN, S , KOÇAK, S , ACAR, T , GÜL, M . "A Serious Side Effect of Antipsychotic Therapy: Neuroleptic Malign Syndrome". Journal of Emergency Medicine Case Reports 3 (2012 ): 83-85 <https://dergipark.org.tr/tr/pub/jemcr/issue/43654/535359>
Chicago ERGİN, M , CANDER, B , GİRİŞGİN, S , KOÇAK, S , ACAR, T , GÜL, M . "A Serious Side Effect of Antipsychotic Therapy: Neuroleptic Malign Syndrome". Journal of Emergency Medicine Case Reports 3 (2012 ): 83-85
RIS TY - JOUR T1 - A Serious Side Effect of Antipsychotic Therapy: Neuroleptic Malign Syndrome AU - Mehmet ERGİN , Başar CANDER , Sadık GİRİŞGİN , Sedat KOÇAK , Tarık ACAR , Mehmet GÜL Y1 - 2012 PY - 2012 N1 - DO - T2 - Journal of Emergency Medicine Case Reports JF - Journal JO - JOR SP - 83 EP - 85 VL - 3 IS - 3 SN - -2149-9934 M3 - UR - Y2 - 2020 ER -
EndNote %0 Journal of Emergency Medicine Case Reports A Serious Side Effect of Antipsychotic Therapy: Neuroleptic Malign Syndrome %A Mehmet ERGİN , Başar CANDER , Sadık GİRİŞGİN , Sedat KOÇAK , Tarık ACAR , Mehmet GÜL %T A Serious Side Effect of Antipsychotic Therapy: Neuroleptic Malign Syndrome %D 2012 %J Journal of Emergency Medicine Case Reports %P -2149-9934 %V 3 %N 3 %R %U
ISNAD ERGİN, Mehmet , CANDER, Başar , GİRİŞGİN, Sadık , KOÇAK, Sedat , ACAR, Tarık , GÜL, Mehmet . "A Serious Side Effect of Antipsychotic Therapy: Neuroleptic Malign Syndrome". Journal of Emergency Medicine Case Reports 3 / 3 (Temmuz 2012): 83-85 .
AMA ERGİN M , CANDER B , GİRİŞGİN S , KOÇAK S , ACAR T , GÜL M . A Serious Side Effect of Antipsychotic Therapy: Neuroleptic Malign Syndrome. Journal of Emergency Medicine Case Reports. 2012; 3(3): 83-85.
Vancouver ERGİN M , CANDER B , GİRİŞGİN S , KOÇAK S , ACAR T , GÜL M . A Serious Side Effect of Antipsychotic Therapy: Neuroleptic Malign Syndrome. Journal of Emergency Medicine Case Reports. 2012; 3(3): 85-83.